Washington, 2015High Wind in Washington, August 3, 2015
August 3, 2015 · NWS OTX · 1 event in 1 county or zone
A cold front passed and brought gusty wind to Eastern Washington.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed and brought gusty wind to Eastern Washington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 3, 3:51 PM PST, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 3, 3:51 PM PST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
451 PM PDT MON AUG 3 2015
.SYNOPSIS....
The ongoing drought, combined with high heat and low humidity
will contribute to high fire danger throughout the Inland
Northwest. Cooler temperatures and windy conditions are
expected...especially Tuesday and Wednesday following the arrival
of a cold front. Another threat of showers and thunderstorms
arrives next weekend.
&&
.DISCUSSION...
Tonight through Tuesday: No significant changes to the fcst.
Winds will continue to strengthen into early evening as pressure
gradients strengthen...most notably near the Cascades (Wenatchee
region) and parts of the Palouse. Otherwise...a weak short- wave
trough over Oregon will move NE and keep the threat of very light
showers in the fcst for all areas outside of the Columbia Basin.
Pcpn amnts should be no more than a trace for most towns due to
unimpressive instability and a very dry sub-cloud layer below
10-15k ft. Once this wave exits tonight, a cold front will move
across the region and produce very gusty, but dry conditions
Tues.bz
Tuesday Night through Friday Morning: A Low pressure system will
begin continue to push into the region and shift the ridge of high
pressure further East. The drying of moisture associated this
system has decreased the chances of precip with this system. The
areas with the chance of rain are the extreme Northern Cascades
and Northern Idaho. With the decrease of the precip chances, the
chance of thunderstorms has become next to nonexistent. The main
concern during this period will be the afternoon winds. The
thermal gradient is expected to tighten with the incoming system.
The winds along the valleys in the Cascades are expected to have
sustained around 20 MPH with gust near 35 MPH. Temperatures are
expected to be near the normal with highs in the 80s. /JDC
Friday through Monday: After a dry start to the period, a couple
features move on the region. First low pressure lingering off the
CA coast is projected to make its way inland Friday and skim by
southeast WA and the lower ID Panhandle Friday night into Saturday
night. Secondly a trough currently near the Aleutians moves toward
the coast by Friday night and gradually makes its way inland
through early next week, with impulses rounding it having
opportunity to move across the Cascades and northern mountains, if
not the entire region. There is disagreement on the strength and
track of these impulses. Overall, however, this will lead to an
increased threat of showers and thunderstorms across the mountains
and potentially the valley/basin area. The risk will increase as
the weekend progresses into early next week. Confidence is lowest
around the valley/basin areas. Temperatures will warm into
Saturday ahead of the trough, lingering near to just slightly
above normal, before dipping again into early next week. We will
also have to watch for another increase in winds Saturday,
possibly combined with lower RH values, for more fire weather
concerns. /J. Cote'
&&
.AVIATION...
00Z TAFS: A broad canopy of ceilings ranging from 9-14k ft agl
associated with a weak wave moving NE through the area will
produce only light amnts of rain. This pcpn threat will end first
for the KEAT and KMWH TAF sites (as well as KLWS/KPUW) around
01-02z...then move out of the Spokane/ C'da area by 03-04z. As it
does, expect west and southwest winds to gust to 25kt for all
sites. These gusty winds will slowly decrease after 05z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 66 87 59 81 57 78 / 10 0 0 0 0 10
Coeur d'Alene 62 87 57 82 55 79 / 10 10 10 0 0 10
Pullman 57 86 53 81 52 78 / 10 10 10 0 0 0
Lewiston 68 95 64 89 61 87 / 10 10 10 0 0 10
Colville 60 89 56 85 55 80 / 10 10 10 20 10 10
Sandpoint 57 85 50 80 49 76 / 10 10 10 0 10 10
Kellogg 58 86 54 81 53 76 / 20 10 10 0 0 0
Moses Lake 62 92 59 87 58 84 / 10 0 0 0 0 0
Wenatchee 69 90 66 87 64 85 / 10 0 0 0 0 0
Omak 62 92 57 87 57 84 / 10 0 0 10 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 9 PM PDT Wednesday for East Washington
Central Cascade Valleys (Zone 677)-East Washington Northern
Columbia Basin (Zone 673)-East Washington Palouse and
Spokane Area (Zone 674)-East Washington South Central
Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Aug 3, 5:51 AM PST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
651 AM PDT MON AUG 3 2015
WAZ034-041-042-044-041400-
MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
WATERVILLE PLATEAU-
651 AM PDT MON AUG 3 2015
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
Winds will become breezy through the Cascade gaps...out onto the
Waterville Plateau and into extreme western portion of the
Moses Lake Area this afternoon. The breezy winds and dry
conditions may lead to rapid spread of ongoing or new fires.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Breezy and dry conditions will continue Tuesday and Wednesday.
IDZ001>004-026-027-WAZ031>033-035>038-043-041400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
651 AM PDT MON AUG 3 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
No hazardous weather is expected at this time.
High Wind, Northeast Blue Mountains
- When
- August 3, 7:20 PM PST to 7:40 PM PST
- Where
- Northeast Blue Mountains forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 46.312, -117.374 (the zone’s center; the record gives no point)
A member of the public reported that gusty wind snapped off a tree and resulted in power outage in the area near Metaline, WA.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Hampshire, August 3, 20152 deaths · 32 injured · 1 in hail · 21 events
- Heat in Kansas, August 3, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, August 3, 2015$111,000 · 2.5 in hail · 53 events
- Lightning Strike in Michigan, August 3, 2015$300,000 · 1 event
- Hail and Damaging Winds in Ohio, August 3, 2015$42,000 · 2 in hail · 40 events
- Flood in Texas, August 3, 2015$250,000 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, August 3, 2015$54,000 · 78 kt wind · 26 events
- Hail and Damaging Winds in New Mexico, August 3, 20151 injured · $30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, August 3 to 4, 2015$16,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 3, 20151 in hail · 20 events
- Hail and Damaging Winds in Vermont, August 3, 2015$12,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Maine, August 3, 20151 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584814.